Alert archive / North Carolina / Small Craft Advisories in 2014
Small Craft Advisory 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Feb 17, 2014, 3:12 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2014, 3:12 PM EST (20:12 UTC)
- Expired
- Feb 17, 2014, 7:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
975 WHUS72 KMHX 172012 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 312 PM EST MON FEB 17 2014 ...ROUGH SEAS CONTINUE BUT WILL SUBSIDE... .SEAS OF 4 TO 7 FEET CONTINUE IN THE WATERS NORTH OF OCRACOKE. SEAS ARE FORECAST TO SUBSIDE THIS EVENING. AMZ152-154-180000- /O.EXP.KMHX.SC.Y.0019.000000T0000Z-140217T2000Z/ /O.NEW.KMHX.SC.Y.0021.140217T2012Z-140218T0000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 312 PM EST MON FEB 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS...NORTHEAST 10 TO 15 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-180000- /O.EXP.KMHX.SC.Y.0020.000000T0000Z-140217T2000Z/ /O.NEW.KMHX.SC.Y.0021.140217T2012Z-140218T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 312 PM EST MON FEB 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS...NORTHEAST 10 TO 15 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 2:59 PM EST, 13 minutes earlier.
Area forecast discussion, Feb 17, 2:59 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
259 PM EST MON FEB 17 2014
.SYNOPSIS...
A WARM FRONT WILL APPROACH FROM THE SOUTHWEST TONIGHT AND PASS
THROUGH THE AREA TUESDAY MORNING...FOLLOWED SOON AFTER BY A COLD
FRONT FROM THE WEST. ANOTHER FRONT WILL MOVE THROUGH
WEDNESDAY. THE NEXT FRONT COMES THROUGH FRIDAY...BECOMING
STATIONARY OFF THE COAST THIS WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM MON...USED A BLEND OF THE MODELS SINCE THEY ARE IN
CLOSE AGREEMENT. THE WARM FRONT WILL APPROACH FROM THE SOUTH LATE
TONIGHT. HIGH CLOUDS PRESENTLY TO THE WEST WILL SPREAD IN THIS
EVENING THEN LOWER AND THICKEN OVERNIGHT. LEFT POPS THE SAME FROM
THE PREVIOUS PACKAGE.
&&
.SHORT TERM /TUESDAY/...
AS OF 3 PM MON...THE WARM FRONT WILL QUICKLY LIFT THROUGH FROM THE
SOUTH IN THE MORNING...BRINGING AN END TO ANY SHOWER ACTIVITY. THE
ASSOCIATED COLD FRONT WILL PASS THROUGH SOON AFTER THAT AROUND
MIDDAY. ALL THE AVAILABLE MOISTURE FOR SHOWERS WILL BE GONE SO
HAVE NO PRECIP MENTIONED AFTER 15Z. DRY DOWNSLOPING WINDS ACROSS
THE AREA WILL PUSH THE HIGHS INTO THE LOWER/MID 60S ALL AREAS
EXCEPT FOR A FEW DEGREES COOLER ALONG THE OUTER BANKS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 3 PM MON...GENERALLY ZONAL FLOW OVER THE REGION EARLY ON
WILL GRADUALLY GIVE WAY TO BROAD RIDGING OVER THE SE STATES LATE
IN THE WEEK WITH MUCH MILDER PERIOD IN STORE. THE MORE AMPLIFIED
FLOW WILL CONTINUE INTO THE WEEKEND WITH BROAD TROF REPLACING THE
RIDGING OVER THE EASTERN STATES.
TEMPERATURES WILL RISE NICELY TUE WITH LOW LEVEL THICKNESS RISES IN
THE DOWNSLOPE FLOW TUE WITH HIGHS REACHING IN THE MID 60S INLAND.
ANOTHER WEAK LOW AMPLITUDE WAVE WILL CROSS THE AREA LATE TUE NIGHT
BRINGING RENEWED PRECIP CHANCES. NAM/GFS/SREF FAIRLY DRY WITH MOST
QPF IMD CST WHILE ECMWF WETTER...HAVE LEANED TWRD DRIER SOLUTION
WITH CHC POPS CST TO SLIGHT CHC INLAND...MAINLY IN THE MORNING.
AFTER PRECIP ENDS EXPECT BREEZY AND WARM CONDITIONS AS GOOD
WESTERLY FLOW DEVELOPS WED AFTERNOON WITH INLAND HIGHS UPR 60S TO
AROUND 70 INLAND.
A WEAK DRY FRONT DROPS SOUTH ACROSS THE AREA WED NIGHT THEN LIFTS BACK
NORTH ON THU. GIVEN THE LIMITED FORCING AND LACK OF DEEP MOISTURE
WILL KEEP THE DRY FORECAST FOR NOW ALTHO WUDNT COMPLETELY RULE OUT A
SHOWER OR TWO AS THE WARM FRONT PUSHES NORTH THRU THE AREA THU.
ANOTHER WARM AFTERNOON EXPECTED ON THU WITH HIGHS REACHING INTO THE
LOW 70S INLAND IF ENOUGH SUN CAN DEVELOP.
MILD/WARM TEMPERATURES WILL CONTINUE AHEAD OF A STRONGER COLD FRONT
APPROACHING THE AREA ON THU NIGHT/FRIDAY. MODELS HAVE BACKED OFF
ON PRECIP CHANCES LATE THU NIGHT INTO EARLY FRI SO HAVE REMOVED
POPS THU NIGHT. GOOD BAND OF MOISTURE WILL CROSS WITH FRONT ESPCLY
FRI AFTN AND RAISED POP TO LIKELY. MDLS SHOWING GOOD SHEAR AND
DECENT INSTAB SO THERE MAY BE A SEVERE THREAT...CONT CHC TSRA
WORDING FRI AFTN. WILL BE IN WARM SECTOR MUCH OF THE DAY WITH
70 TO 75 INLAND AND 60S CST.
GFS/ECMWF COMING INTO BETTER AGREEMENT WITH MORE PROGRESSIVE
FRONTAL PASSAGE. WILL KEEP SMALL CHC POP CST EARLY SAT CST THEN
DRY SAT NIGHT INTO MON AS FRONT MOVES WELL OFFSHORE. TEMPS WILL BE
COOLER BEHIND FRONT WITH HIGHS MAINLY UPR 50S TO LOWER 60S.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUE/...
AS OF 3 PM MON...VFR CONDITIONS THROUGH LATE TONIGHT. HIGH
CLOUDS WILL INCREASE LATE THIS AFTERNOON INTO THIS EVENING AS A
WARM FRONT LIFTS NORTH TOWARD THE AREA. OVERCAST MID DECK EXPECTED
BY LATE EVENING WHICH WILL LOWER TO AN MVFR CEILING AROUND 09Z
TUESDAY. AS THE WARM FRONT APPROACHES AND LIFTS THROUGH AFTER
MIDNIGHT INTO EARLY TUESDAY MORNING SOME SCATTERED LIGHT SHOWERS
WILL BE POSSIBLE. ONCE THE FRONT MOVES NORTH OF THE AREA AFTER
AROUND 12-14Z SKIES WILL RAPIDLY BECOME CLEAR WITH A WEST WIND
AROUND 10 KNOTS.
LONG TERM /TUESDAY NIGHT THROUGH SAT/...
AS OF 3 PM MON...VFR TUE EVENING WITH MCLR SKIES. QUICK MOVING
SHORT WAVE WILL SPREAD MOISTURE AND POSS SOME SHRA ACROSS REGION LATE
TUE NIGHT AND WED MORN WITH THREAT OF SOME LOWER CIGS/VSBYS.
GENERALLY DRY WED AFTERNOON AND THU WITH MAINLY VFR...CANT RULE
OUT SCT FOG/LOW CLOUDS EARLY THU AS WARM FRONT CROSSES. BETTER CHC
OF REDUCED FLIGHT CATEGORIES FRI AFTN AS COLD FRONT DROPS INTO THE
REGION WITH SCT TO NUMEROUS SHRA/ISOLD TSRA. LOOKS LIKE DEEPER
MOISTURE WILL SLIDE E ON SAT WITH MAINLY VFR EXPECTED.
&&
.MARINE...
SHORT TERM /THROUGH TUE/...
AS OF 3 PM MON...THE BUOY 13E OF OREGON INLET IS STILL 7FT...AND
WINDS AT THE DIAMOND BUOY CONTINUE TO GUST TO 23-25 KTS. THEREFORE
I WILL EXTEND THE CURRENT SMALL CRAFT ADVISORY TO 00Z. WINDS WILL
VEER FROM EAST TO SOUTHEAST OVERNIGHT AS A WARM FRONT APPROACHES
FROM THE SOUTHWEST. THE FRONT WILL MOVE THROUGH THE MARINE ZONES
TUESDAY MORNING WITH WINDS VEERING FURTHER TO SOUTHWEST...THEN
WEST IN THE AFTERNOON. WINDS AND SEAS WILL INCREASE TO SMALL CRAFT
LEVELS NORTH OF CAPE LOOKOUT FOR THE FIRST HALF OF THE DAY...ENDING
IN THE AFTERNOON AFTER A COLD FRONT MOVES THROUGH FROM THE WEST
AND THE PRESSURE GRADIENT LOOSENS. WILL NOT INCLUDE HEADLINES FOR
THIS YET WITH CURRENT HEADLINE STILL IN EFFECT. EVENING SHIFT WILL
ISSUE THE NEW HEADLINE WITH THE EVENING UPDATE.
LONG TERM /TUESDAY NIGHT THROUGH SAT/
AS OF 3 PM MON...WINDS BECOMING SW AND INCREASING TO 15 TO 20
KTS AGAIN LATER TUE NIGHT AND EARLY WED...POSS 25 KTS OUTER WTRS.
THESE WINDS WILL BUILD SEAS TO 5 TO 7 FT CNTRL AND SRN WTRS. ANOTHER
FRONT DROPS SOUTH THRU THE AREA WED EVENING WITH WINDS SHIFTING N
AND DIMINISHING AGAIN. WINDS GRADUALLY VEER TO S AND SW THU/THU
NIGHT AS WARM FRONT LIFT S TO THE N. THE SW WINDS INCREASE TO 20 TO
30 KTS FRI AHEAD OF THE FRONT WITH SEAS TOPPING OUT AT 6 TO 8 FT
OUTER WATERS. NE WINDS EARLY SAT WILL BECOME LIGHT AND VARIABLE AS
HIGH PRES BUILDS IN WITH SEAS 2 TO 4 FT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ150-
152-154.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...RF
AVIATION...HSA/RF
MARINE...HSA/RFHazardous weather outlook, Feb 17, 6:35 AM EST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 635 AM EST MON FEB 17 2014 NCZ029-044>047-079>081-090>095-098-103-104-181145- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 635 AM EST MON FEB 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 7:06 PM EST | Small Craft Advisory | MHX | 20 hr | |
| Feb 17, 10:38 AM EST | Small Craft Advisory | MHX | 4 hr |
Nearby
Small Craft Advisories in North Carolina, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.